Thunderstorm Wind, Livingston
- When
- November 4, 11:06 PM EST
- Where
- Livingston County, 5 mi N of Hartland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.717, -83.750
Central dispatch reported trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Nov 4, 2:02 PM EST, 9 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 205 PM EST TUE NOV 4 2003 .DISCUSSION... IT HAS TAKEN SOME TIME...BUT WARM FRONT IS FINALLY LIFTING NORTH THRU CWA...WITH 70+ TEMPS EDGING INTO METRO AREA EARLY THIS AFTERNOON. THIS TREND WILL CONTINUE THIS AFTN WITH ONLY NORTHWESTERNMOST CWA REMAINING STUCK IN THE MUCK. OTHER THAN SHRAS FROM SAGINAW VALLEY INTO THUMB... BULK OF CWA WILL REMAIN DRY UNTIL THIS EVENING AS INITIAL CONVECTION TO THE WEST AND SOUTHWEST WORKS FURTHER EAST INTO CWA. ONLY FAR SE PART OF AREA WILL REMAIN DRY UNTIL AFTER MIDNIGHT AS COLD FRONT PUSHES PRECIP THRU AREA. CURRENT FCST IN GOOD SHAPE & ONLY ANTICIPATE SMALL WORDING CHANGES...ALTHO WILL UP POPS TO 80 THROUGHOUT CWA OVERNIGHT. ISOLATED THUNDERSTORM...AMIDST THE RAIN...STILL A GOOD BET GIVEN SOME INSTABILITY AND JET SUPPORT. IN FACT...THERE HAS ALREADY BEEN INTERMITTENT LIGHTNING STRIKES IN INITIAL LINE THIS MORNING/AFTERNOON OUT WEST. REST OF FCST...THROUGH SATURDAY OR SO...STILL REMAINS PRETTY MUCH THE SAME...AND ONLY ADJUSTED TEMPS A FEW DEGREES...MAINLY DOWNWARD WITH COLD AIR STEADILY FILTERING IN WED/THU AND SURGING IN ON FRI/FRI NGT STILL. MODELS ARE ABOUT A FEW DEGREES C MILDER...BUT STILL COLD...AND 1035-1040MB HIGH IS STILL PROGGED NEAR CWA BY 12Z SATURDAY. BIGGEST CHANGE TO THIS PERIOD OF FCST...WITH THIS IN MIND...WAS TO LOWER FNT TO BAX AND POINTS BETWEEN TO NEAR 20. OTHERWISE...22-25F FOR REST OF AREA. WILL KEEP SOME MENTION OF -SHSN IN FCST WITH ADVENT OF THIS COLDER AIR...ALTHO DO NOT EXPECT ANYTHING MORE THAN FLURRIES OR SCT -SNSH...MAINLY FRI/FRI NIGHT. AS THE UPPER TROF BRINGING THIS COLD SHOT LIFTS INTO THE CANADIAN MARITIMES AND THE CANADIAN HIGH PRESSURE IT USHERS IN HEADS EAST... FCST BECOMES VERY DIFFICULT TO TIME AS A MORE OR LESS ACTIVE ZONAL FLOW SETS UP. IN GENERAL...IT APPEARS A MODERATION BACK TO NEAR NORMAL TEMPS AND A RELATIVELY UNSETTLED PERIOD WILL SET UP LATE IN THE WEEKEND INTO NEXT WEEK. THIS THANKS TO NUMEROUS WAVES MOVING ALONG NORTHERN STORM TRACK NEAR CONUS/CANADIAN BORDER. TIMING AND STRENGTH THESE SYSTEMS WILL DRIVE THE LAST 3 DAYS OF FCST...AND AS WOULD BE EXPECTED...MODELS ARE HAVING A GREAT DEAL OF TROUBLE WITH THE DETAILS. WILL KEEP SHRA CHCS SUN/MON AND EXTEND THEM INTO TUE. WILL ALSO UP TEMPS A BIT SUN-TUE BASED ON SOME TREND TOWARD LESS AMPLIED WAVES FROM 06Z AND 12Z GFS. HWVR...WON/T CHANGE THINGS TOO MUCH AS IT SEEMS EQUALLY LIKELY THAT TRENDS WILL FLIP BACK TO MORE AMPLITUDE. UNFORTUNATELY...MIDDLE OF THE ROAD SEEMS THE BEST WAY TO GO AT .MARINE... CURRENT GALES ON NORTHERN LAKE HURON WILL STEADILY COME DOWN LATE THIS AFTN INTO THE EVENING AS WARM FRONT LIFTS NORTH...AND EAST WINDS EASE. NEXT SHOT AT GALES TO COME ON THU NIGHT INTO FRI AS AFOREMENTED SURGE OF COLD AIR SWINGS THROUGH THE AREA...BRINGING INCREASING INSTABILITY OVER LAKES...AND A TIGHTENING GRADIENT. && .DTX WATCHES/WARNINGS/ADVISORIES...NONE. && GURNEY EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
MIZ047>049-053>055-060>063-068>070-075-076-082-083-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 915 PM EST TUE NOV 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF SOUTHEAST MICHIGAN OVERNIGHT. THE THUNDERSTORMS WILL MOVE INTO THE SAGINAW AND GENESEE VALLEY AFTER 10 PM...AND INTO THE METRO DETROIT AREA AFTER MIDNIGHT. THUNDERSTORMS WILL END ACROSS THE SAGINAW VALLEY BY 4 AM. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAINFALL. THUNDERSTORMS WILL MOVE NORTHEAST AT 40 MPH AND ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING THROUGH THE GREAT LAKES REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE POSSIBLE ON LAKE HURON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && YOU CAN OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) GSS
The Detroit radar (KDTX), 23 km away, was scanning. The volume nearest the first event began at 04:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Central dispatch reported trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336521.